For those on opiates, like me, i am wondering if they cause more redness, more heat, but less burning. Opiates make me warmer, they can make me redder ( I think this due to dilation of blood vessels they can cause) but they don't impact on my EM pain. I know tizz,
and I think, Nel, take them for EM Pain. I take them for chronic migraines. They help with migraine although not perfectly.
I take codydramol for pain following my leg break and haven’t noticed any impact on EM for better or for worse but I don’t take them in numbers or regularly. However when I was in hospital, and for a month after I got home, I was on morphine, at first an awful lot of it and it helped with the EM enormously. In a hot hospital on a bed 23 hours out of 24 with a heavily bandaged leg I should have been in desperation with EM. My feet burnt of course but I was able to stand it with only wet wipes to cool them. Unthinkable before or after the morphine. They tended to burn without significant reddening though, which is not your experience blue.
What helps me with EM is a benzodiazepine which damps down the myoclonic jerks which accompany episodes and lessen the flares, and aspirin which greatly reduced the swelling which accompanied the redness and burning of EM.
A propos of nothing in particular, my migraines have been few and far between lately and I don’t know why because nothing has changed.
Thanks tizzy and Nel,
For your responses.
Nel, i have found that since EM FLARES have ramped up in the past 8+ months I am getting a lot more myoclonic jerking. On holidays at the moment and was lying on an outdoor sofa on a covered balcony and the cooling sea air was working it's magic (it was cooler today than yesterday) on EM and I was not aware of any burning anywhere on my body but as i was trying to doze off the jerking was keeping me awake. Eventually I gave up trying to have a nap. I would have liked to have found out if that strong sea would have kept me cool while sleeping. Guess I'll find out tonight maybe, as we will be sleeping with the bedroom doors open to the sea breeze.
Thank you Veerla
I have tried the triptans and you are right, they were very effective, but they caused me to flush - a side effect for some people that is not common but it can occur. I do appreciate your input though - sometimes people do suggest something I have not tried so i always appreciate the sharing of knowledge and personal experiences.
I hope you had a good night blue. I hated the myoclonic jerking. There was no hope of sleeping through it. I wouldn’t want to go back to that for all the tea in China and for a long time was very afraid that Clonazepam would stop working its magic.
Re Rizatriptan, a number of years ago, well before EM, suddenly out of the blue I began having daily migraines with aura, even twice a day, right through the summer school holiday and Rizatriptan was one of the drugs I was given. I have had migraines since I was in my 20s, always following some stressful incident but could see no reason for these daily migraines except that the fact they were happening was really worrying. Nothing seemed to help and I was too unwell to return to work after the holidays. Then two weeks into term they vanished and I was back to ‘normal’.
I have been on morphine extended release for a little over 3 years and have recently added Meperidine( Demerol ) short acting as needed. I haven't noticed any increase in flares either redness or pain. I am already red and painful when I take the Demerol anyway so I don't suppose I would notice more redness when I am already so bad to begin with. Unfortunately They only help with pain when I am also taking measures to stop my pain such as resting and elevation. They are great for when I am already resting in a cool area but flaring anyway. The mild to medium pain is helped by them. It's not enough help to let me keep walking or let me even stay sitting in a warmer environment. By far the best pain management I have found is still lifestyle ( resting, elevation and staying in a cool environment) . I wish I could find a pill that would allow me to walk around!